Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
14 Posts
Discussion Starter · #1 ·
Background:Normal Crappy Self - Bloating, gas, D, fatigue - I have come to terms and live with it.3-4 months ago started feeling really really Horrible. Was diagnosed with C-Diff. Took Vancomycin.About a week into the meds I started feeling better and then for about two weeks after I felt like a million bucks!!!! No gas, no bloat, no fatigue, little D. I could eat anything. It didn't matter. I was on top of the world.Then within a two day period I fell back into my Normal Crappy Self.My Question - What can I learn from this? Clearly the Vancomycin shifted the playing field in my bowels for about two weeks such that I was at the top of my game. Is this about me experimenting with Probiotics until I find the right one? I have taken a few different probiotics in my life but none for very long and if anything, they have made matters worse. Should I be experimnenting with something else?Any insight or suggestions would be greatly appreciated.
 

·
Registered
Joined
·
34,955 Posts
Might be worth getting tested for SIBO. Antibiotics clear up the normal bacteria living in the wrong place (the small intestine) and removing them can, at least for awhile, make symptoms go away.Some people can get relief from probiotics, so that can also play a role. They may get a better foothold in the colon when it is cleared out a bit. However if you weren't taking them to repopulate from the antibiotics that may not be the biggest part of the issue (can't tell if you were experimenting during the treatment or not, some people will take them whenever they take antibiotics, ones with FOS or Inulin or other "prebiotics" tend to be more likely to cause worse symptoms for a week or two as that bacteria food feeds all bacteria, not just probiotics, no matter how much they say it helps probiotics grow, it feeds everyone).You might also look at a low carb or low starch diet as that can help some people, especially on the D side of things and reduces the amount you feed your bacteria.
 

·
Registered
Joined
·
53 Posts
Background:Normal Crappy Self - Bloating, gas, D, fatigue - I have come to terms and live with it.3-4 months ago started feeling really really Horrible. Was diagnosed with C-Diff. Took Vancomycin.About a week into the meds I started feeling better and then for about two weeks after I felt like a million bucks!!!! No gas, no bloat, no fatigue, little D. I could eat anything. It didn't matter. I was on top of the world.Then within a two day period I fell back into my Normal Crappy Self.My Question - What can I learn from this? Clearly the Vancomycin shifted the playing field in my bowels for about two weeks such that I was at the top of my game. Is this about me experimenting with Probiotics until I find the right one? I have taken a few different probiotics in my life but none for very long and if anything, they have made matters worse. Should I be experimnenting with something else?Any insight or suggestions would be greatly appreciated.
This sounds like a typical IBS response to antibiotics.I warn people to be very careful about trying out powerful antibiotics.IBS always returns. The antibiotic then has less effect second time around. They dont know why. There are whole sections on here about failed antibiotic trials. I had the same results as you with metronzidole. I will not take any powerful antibiotic again until they have identified the cause of IBS. IBS can 'adapt' to treatment and I dont advise pandering to it too much.Also if you wipe out food groups then returning to them can be a problem.I tried a low carb diet and all it did was make me lose a lot of weight.Probiotics have never helped me and there is no evidence to suggest they work.I too had that 2-3 week million dollar feeling. Its amazing. Sadly the symptoms slowly return and you get dragged back to illness.My specialist (yes a PHD head of department) told me that the antibiotics had just given me 'relative diorehha'. Sorry for spelling.Yes thats right a PHD and head of department in a world class UK hospital dismissed the effect of the antibiotics out of hand. That was in 2005. Thats how far off these doctors are to solving IBS. Its shameful. Im quite angry about it. I have read so many times on here about the direct effect of antibiotics. There must be a biological link. Half of the muppets are still putting it down to stress.So frustrating.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top